MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the manufacturing documentation associated with lot 82187213 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6 x 4 x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at approximately 8 atmospheres (atm) upon its third inflation.Therefore, the device was removed; and a non cordis balloon catheter was used successfully.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The lesion was not calcified, mildly tortuous and 80 percent stenosed.The device was not used for a total chronic occlusion.Initially, the balloon was delivered to the target lesion in the juxta-anastomosis of an arterio-venous fistula without incident and inflated the balloon twice to rated burst pressure (rbp) of 20 (atm).The balloon performed as expected, but with residual stenosis; the physician attempted to inflate at third time at which point the balloon ruptured.Ge omnipaque was used with 50/50 contrast to saline ratio.A non cordis indeflator was used and was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, nor while inserting the balloon through the guide catheter.There was no unusual force used at any time during the procedure.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g4, g7, h1, h2 and h6 as reported, the balloon of a 6 x 4 x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at approximately eight atmospheres (atm) upon its third inflation.Therefore, the device was removed; and a non-cordis balloon catheter was used successfully.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The lesion was not calcified, mildly tortuous and 80 percent stenosed.The device was not used for a total chronic occlusion.Initially, the balloon was delivered to the target lesion in the juxta-anastomosis of an arterio-venous fistula without incident and inflated the balloon twice to rated burst pressure (rbp) of 20 (atm).The balloon performed as expected, but with residual stenosis; the physician attempted to inflate at third time at which point the balloon ruptured.Non-cordis contrast media was used with 50/50 contrast to saline ratio.A non-cordis indeflator was used and was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, nor while inserting the balloon through the guide catheter.There was no unusual force used at any time during the procedure.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82187213 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 80% stenosis with mild tortuosity and procedural factors may have contributed to the reported event.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10881483
Report Number9616099-2020-04077
Device Sequence Number19646763
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82187213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/21/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GE OMNIPAQUE; MERIT BASIX INDEFLATOR